25 February 2012

New Growth?

I've gained some weight over the past few months.  Hopefully, as I ride my bike more and stick to some semblance of a diet, I'll lose it.

However, I found another reason why some of my tops are tighter than they had been.  I own only a couple of clingy tops; the rest are either tailored but not form-fitting, or relaxed.  At least, that is what they were when I bought them.

Even though some of those blouses, T-shirts and shells aren't tight around the tummy, they're tight around my chest.  I also notice that the oldest bras I have are tight on me.

My tape measure confirmed something I'd suspected when I saw myself in the mirror:  My breasts have grown--by about an inch and a half--since my surgery.  I'm going to have a measurement taken, just to be sure.  But it's actually visible when I'm dressing or undressing.  

That might be the reason why a couple of people asked me--without sarcasm--whether I'd lost some weight. If my breasts are bigger, I guess that would make my tummy look smaller--though not small!

If my breasts have indeed grown, I would guess that a reason might be that the estrogen I take now more effective on me.  Before the surgery, I had to take an anti-androgen in addition to estrogen.  If you've ever taken a medication for one condition while your body was dealing with another, you may have noticed that the medication wasn't as effective (at least in the ways you and your doctor wanted it to be) as it could have been had your body not been dealing with that second condition.  I think that something similar happened when I was taking estrogen while I was also taking an anti-androgen:  My body was working to suppress the testosterone I had been producing, and that probably made the estrogen (which is a weaker hormone than testosterone) less effective than it would have been otherwise.  But now my body is not producing testosterone; hence, I don't have to take anything to suppress it.  

I wonder whether other post-op women have experienced similar or parallel changes after their surgeries.